Alert archive / Wisconsin / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Feb 18, 2015, 11:32 AM CST for 20 counties in Wisconsin. It took effect at Feb 18, 2015, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 11:32 AM CST (17:32 UTC)
- In effect from
- Feb 18, 2015, 6:00 PM CST
- Expired
- Feb 19, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS43 KMKX 181732 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1132 AM CST WED FEB 18 2015 ...ANOTHER ROUND OF VERY COLD WIND CHILL TEMPERATURES... .NORTHWEST WINDS CONTINUE TO BRING ARCTIC AIR TO SOUTHERN WISCONSIN TONIGHT INTO THURSDAY. THE WINDS AND VERY COLD TEMPERATURES WILL MAKE FOR WIND CHILL TEMPERATURES OF 20 BELOW TO 29 BELOW ZERO. LIGHT WINDS ARE EXPECTED FOR THURSDAY AFTERNOON AND NIGHT AS ARCTIC HIGH PRESSURE MOVES OVERHEAD...ALTHOUGH VERY COLD CONDITIONS WILL PREVAIL. WIZ046-047-051-052-056>060-062>072-190145- /O.NEW.KMKX.WC.Y.0006.150219T0000Z-150219T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1132 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * TIMING...WIND CHILLS WILL FALL TO 20 BELOW ZERO OR COLDER THIS EVENING AND LAST THROUGH THURSDAY MORNING. * WIND CHILL VALUES...20 BELOW TO 29 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MG
4 follow-up statements
884 WWUS43 KMKX 182139 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CST WED FEB 18 2015 ...ANOTHER ROUND OF VERY COLD WIND CHILL TEMPERATURES... .NORTHWEST WINDS CONTINUE TO BRING ARCTIC AIR TO SOUTHERN WISCONSIN TONIGHT INTO THURSDAY. THE WINDS AND VERY COLD TEMPERATURES WILL MAKE FOR WIND CHILL TEMPERATURES OF 20 BELOW TO 30 BELOW ZERO. LIGHT WINDS ARE EXPECTED FOR THURSDAY AFTERNOON AND NIGHT AS ARCTIC HIGH PRESSURE MOVES OVERHEAD...ALTHOUGH VERY COLD TEMPERATURES WILL PERSIST. WIZ046-047-051-052-056>060-062>072-190545- /O.CON.KMKX.WC.Y.0006.150219T0000Z-150219T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 339 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM CST WEDNESDAY UNTIL NOON CST THURSDAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JTS
555 WWUS43 KMKX 190258 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 PM CST WED FEB 18 2015 ...ANOTHER ROUND OF VERY COLD WIND CHILL TEMPERATURES... .NORTHWEST WINDS WILL BRING ARCTIC AIR TO SOUTHERN WISCONSIN TONIGHT INTO THURSDAY. THE WINDS AND VERY COLD TEMPERATURES WILL MAKE FOR WIND CHILL TEMPERATURES OF 20 BELOW TO 30 BELOW ZERO. LIGHT WINDS ARE EXPECTED FOR THURSDAY AFTERNOON AND NIGHT AS ARCTIC HIGH PRESSURE MOVES OVERHEAD...ALTHOUGH VERY COLD TEMPERATURES WILL PERSIST. WIZ046-047-051-052-056>060-062>072-191100- /O.CON.KMKX.WC.Y.0006.000000T0000Z-150219T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 858 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
609 WWUS43 KMKX 190943 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CST THU FEB 19 2015 ...VERY COLD WIND CHILLS THROUGH MOST OF THE MORNING... .WHILE NORTHWEST WINDS HAVE LOWERED OVERNIGHT...THE VERY COLD TEMPERATURES WITH THE ARCTIC AIR MASS OVER SOUTHERN WISCONSIN IS PRODUCING WIND CHILL VALUES BETWEEN 25 BELOW AND 30 BELOW ZERO EARLY THIS MORNING OVER ALL OF SOUTHERN WISCONSIN. WITH TEMPERATURES SLOW TO RISE THROUGH THE MORNING...THE LIGHTER NORTHWEST WINDS WILL STILL BE ENOUGH TO KEEP WIND CHILLS AT ADVISORY LEVELS UNTIL THE NOON HOUR. ONE EXCEPTION COULD BE SOUTH CENTRAL WISCONSIN...WHERE WINDS WILL NOT BE AS STRONG AS OVER THE SOUTHEAST AS COLD HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION...ALLOWING FORECAST WIND CHILL VALUES TO RISE ABOVE -20 BEFORE 12 NOON. THIS AREA WILL BE CLOSELY MONITORED FOR A POSSIBLE EARLY CANCELLATION OF THE ADVISORY. LIGHT WINDS ARE EXPECTED FOR THIS AFTERNOON AND TONIGHT AS THE ARCTIC HIGH PRESSURE MOVES OVERHEAD...ALTHOUGH VERY COLD TEMPERATURES WILL PERSIST. WIZ046-047-051-052-056>060-062>072-191600- /O.CON.KMKX.WC.Y.0006.000000T0000Z-150219T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 343 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ REM
541 WWUS43 KMKX 191759 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1159 AM CST THU FEB 19 2015 ...INCREASING TEMPERATURES WILL LEAD TO WARMER WIND CHILL VALUES... .A RIDGE OF HIGH PRESSURE MOVING THROUGH SOUTHERN WISCONSIN ALONG WITH INCREASING TEMPERATURES AND WEAKENING WINDS WILL LEAD TO WARMER WIND CHILL VALUES THIS AFTERNOON. THUS...WE ARE ALLOWING THE WIND CHILL ADVISORY TO EXPIRE AT NOON CST TODAY. WIZ046-047-051-052-056>060-062>072-191900- /O.EXP.KMKX.WC.Y.0006.000000T0000Z-150219T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1159 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILL VALUES WILL INCREASE BETWEEN -10 AND -20 FOR MOST LOCATIONS IN SOUTHERN WISCONSIN THIS AFTERNOON. HOWEVER...FEW SPOTS MAY STILL BE AT -20 OR BELOW INTO THE AFTERNOON. $$ JTS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 9:51 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Feb 18, 9:51 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 AM CST WED FEB 18 2015
.UPDATE...
THE REMNANTS OF AN UPPER WAVE OF LOW PRESSURE WILL MOVE OFF TO
THE EAST THIS MORNING AND AFTERNOON. SOME SPOTTY LOWER LEVEL
CLOUDS ARE POSSIBLE THIS MORNING AND EARLY AFTERNOON...AS WELL AS
SOME FLURRIES THIS AFTERNOON DUE TO STEEP LOW LEVEL LAPSE RATES.
BITTERLY COLD TEMPERATURES DUE TO STRONG 850MB COLD AIR ADVECTION
AND INCREASED WIND GUSTS WILL PERSIST THROUGH THE DAY AND INTO THE
EVENING HOURS. DECIDED TO LET WIND CHILL ADVISORY EXPIRE AS WIND
CHILL VALUES IN OUR WESTERN COUNTIES WILL INCREASE TO ABOVE
ADVISORY CRITERIA. STILL...TEMPERATURES WILL BE VERY COLD LATER
THIS AFTERNOON AND EVENING.
GUSTS COULD REACH NEAR 25MPH THIS AFTERNOON...ESPECIALLY ALONG
THE NEARSHORE WATERS. THE COLDER AIR COUPLED WITH THE INCREASE IN
WIND GUSTS WILL LEAD TO VERY COLD WIND CHILL VALUES OF BETWEEN 23
AND 28 BELOW ZERO DURING THE OVERNIGHT HOURS TONIGHT.
JTS
.AVIATION/18Z TAFS/...
PRIMARILY VFR CONDITIONS WITH SOME SPOTTY MVFR CONDITIONS DUE TO
LOWER CIGS OF ABOUT 2500FT. THESE LOWER CLOUDS SHOULD MOVE OUT BY
THE AFTERNOON AS SINKING AIR MOVES IN BEHIND UPPER WAVE OF LOW
PRESSURE. A CHANCE FOR FLURRIES WILL EXIST THIS AFTERNOON AS LOW
LEVEL LAPSE RATES STEEPEN. GUSTY NORTHWEST WINDS WILL PERSIST
THROUGH THE AFTERNOON AND INTO THE EVENING...WITH GUSTS NEAR 25KTS
THIS AFTERNOON. WINDS SHOULD EASE A LITTLE BIT TONIGHT...BUT STILL
GUST INTO THE TEENS. EXPECT BITTER COLD WIND CHILLS OVERNIGHT OF
23 TO 28 BELOW ZERO.
JTS
&&
.PREV DISCUSSION... /ISSUED 438 AM CST WED FEB 18 2015/
SHORT TERM...
TODAY...FORECAST CONFIDENCE MEDIUM
LAST OF THE WIDESPREAD VERY LIGHT SNOW/FLURRIES PUSHING SE THROUGH
FORECAST AREA...WITH SKIES CLEARING FROM NORTH TO SOUTH WITH
SUBSIDENCE BEHIND SHORT WAVE...SAVE FOR A BAND EXTENDING NWWD
THROUGH LSE ALIGNED WITH SOME LINGERING LOW-LEVEL FRONTOGENESIS. HI-
RES/RAPID UPDATE MODELS LINGER THIS WEAK FORCING AND CLOUD BAND OVER
S CNTRL WI SO WILL KEEP SOME SLIGHT CHANCE POPS IN THROUGH MID-
MORNING.
STEEP LAPSE RATES WITH COLD AIR ADVECTION BRING POTENTIAL FOR STRATO
CU DEVELOPMENT...WITH THE NAM GENERATING SPOTTY LIGHT QPF OVER THE
AREA. HOWEVER FORECAST SOUNDINGS SHOW A VERY SHALLOW CLOUD DEPTH AND
EXTREMELY LOW PRECIPITABLE WATER VALUES...SO WILL LEAVE MENTION OF
FLURRIES OUT FOR NOW.
WITH THE COLD AIR ADVECTION TEMPERATURES WILL ONLY RISE AROUND 3 TO
5 DEGREES FROM MORNING LOWS. THE DEEPER MIXING WILL REACH 25KT-28KT
WINDS ALOFT SO LOOKING FOR GUSTY NW WINDS THIS AFTERNOON...KEEPING
WIND CHILLS IN THE TEENS. SOME INDICATION THAT THE INCREASING WINDS
WILL KEEP WIND CHILL VALUES IN THE ADVISORY RANGE AN HOUR OR TWO
BEYOND CURRENT 15Z EXPIRATION TIME IN LAFAYETTE COUNTY. WILL NOT
CHANGE END TIME BUT WILL CLOSELY MONITOR.
TONIGHT...FORECAST CONFIDENCE HIGH.
WIND CHILL ADVISORIES WILL BE NEEDED ACROSS THE FORECAST AREA FOR
TONIGHT AS THE LOBE OF COLDEST AIR...WITH 925 MB TEMPS OF -24C TO -
26C... MOVES ACROSS REGION. INITIALLY GUSTY WINDS WILL EASE SOME BUT
STAY UP ENOUGH TO COMBINE WITH TEMPERATURES FALLING TO BETWEEN 7
BELOW TO 10 BELOW INLAND...AND AROUND 5 BELOW ZERO ALONG THE LAKE TO
PRODUCE WIND CHILL VALUES OF 23 BELOW TO 28 BELOW ZERO.
MODELS INDICATING A SCATTERED TO AT TIMES BROKEN CLOUD DECK IN THE
EVENING...WITH CLOUDS DECREASING AFTER MIDNIGHT. IF CLOUDS CLEAR
EARLIER...WINDS MAY DECOUPLE BUT TEMPS COULD FALL CLOSER TO THE
EXPECTED -13F TO -15F DEW POINTS...WITH ENOUGH GRADIENT TO PRODUCE
AT LEAST 5 KNOT WINDS THAT COULD PUSH WIND CHILLS CLOSER TO -30
EVERYWHERE.
THURSDAY AND THURSDAY NIGHT... FORECAST CONFIDENCE HIGH.
WINDS WILL REMAIN ELEVATED INTO MIDDAY THURSDAY AND THEN QUICKLY
DIMINISH THURSDAY EVENING AS THE SURFACE HIGH PRESSURE RIDGE SLIDES
OVERHEAD. THE TIMING OF THE RIDGE OVERHEAD IS SLIGHTLY SLOWER THAN
PAST MODEL RUNS. 925MB TEMPS WILL BE AT THEIR MINIMUM FOR THIS
ARCTIC EVENT MIDDAY THURSDAY. EXPECT HIGH TEMPS TO ONLY BE IN THE
LOWER SINGLE DIGITS ABOVE ZERO.
THERE IS A PRETTY GOOD CHANCE FOR CLEAR SKIES AND CALM WINDS
THURSDAY EVENING... SO THIS IS WHEN THE TEMPERATURES WOULD FALL
QUICKLY INTO THE LOWER TEENS BELOW ZERO IN MANY LOCATIONS. THE
COMPLICATING FACTOR FOR THE FORECAST MIN TEMP IS THAT WINDS WILL BE
SHIFTING TO THE SOUTH AFTER MIDNIGHT FRI NIGHT AND USHER CLOUDS AND
SLIGHTLY WARMER 925MB TEMPS INTO THE AREA. IT IS NOT CERTAIN HOW
QUICKLY THIS WILL ARRIVE... BUT MODELS ARE TRENDING FASTER.
WIND CHILLS WILL FALL INTO ADVISORY CRITERIA IN MOST LOCATIONS AGAIN
THU NIGHT.
LONG TERM...
FRIDAY THROUGH SATURDAY... FORECAST CONFIDENCE HIGH.
WARM AIR ADVECTION... ISENTROPIC LIFT...INCREASING MOISTURE AND WEAK
Q-VECTOR CONVERGENCE SHOULD ALL COME TOGETHER OVER WI FRIDAY. MODELS
ARE CONSISTENT WITH SPREADING LIGHT SNOW OVER THE AREA IN THE
AFTERNOON AND EVENING. THUS... INCREASED POPS TO LIKELY OR
CATEGORICAL... HIGHEST TOWARD CENTRAL WI. SNOW AMOUNTS WILL BE
LIGHT... UP TO 1.5 INCHES.
THIS SYSTEM WILL HELP TEMPS RISE INTO THE TEENS FRIDAY AND UPPER 20S
SATURDAY. ANY LINGERING LIGHT SNOW WOULD BE DONE SATURDAY MORNING
AFTER A WEAK SURFACE TROUGH CLEARS THE AREA.
BRISK NORTH WINDS AND COLD AIR ADVECTION WILL RESUME SATURDAY NIGHT
IN THE WAKE OF THE SURFACE TROUGH.
SATURDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.
MID LEVEL SHORTWAVE ENERGY WILL TRACK FROM THE PACIFIC NORTHWEST
THROUGH THE CENTER OF THE COUNTRY OVER THE WEEKEND. BY SUNDAY... IT
IS EXPECTED TO INTERACT WITH A COUPLED UPPER JET STRUCTURE OVER THE
SOUTHEAST TO CREATE A STRONG SURFACE LOW PRESSURE SYSTEM WITH
ABUNDANT MOISTURE. THIS SYSTEM IS EXPECTED TO TRACK INTO THE
NORTHEAST U.S. AND BARELY BRUSH SOUTHEAST WISCONSIN. THE GFS IS A
LITTLE FURTHER NORTH WITH THE PRECIPITATION SHIELD SATURDAY NIGHT
AND SUNDAY.
ANOTHER SURGE OF ARCTIC AIR WILL DROP INTO SOUTHERN WI ON SUNDAY
NIGHT BEHIND THIS DEPARTING SYSTEM. HIGHS ARE EXPECTED IN THE TEENS
SUNDAY AND MONDAY. HIGH PRESSURE WILL SLIDE ACROSS THE MIDWEST
MONDAY. A LOW PRESSURE TROUGH DROPPING SOUTHEAST THROUGH THE UPPER
GREAT LAKES MAY BRING ANOTHER ROUND OF LIGHT SNOW MONDAY NIGHT INTO
TUESDAY. LOOK FOR BELOW NORMAL TEMPERATURES TO CONTINUE THROUGH LATE
NEXT WEEK.
AVIATION/12Z TAFS/...
APPEARS THAT MVFR CLOUD DECK WILL EXIT WITH VERY LIGHT SNOW/FLURRIES
AS SINKING AIR BEHIND UPPER WAVE OF LOW PRESSURE SPREADS ACROSS
REGION WITH COLD AIR ON INCREASING NW WINDS. ONE EXCEPTION MAY BE
KMSN WHERE SOME SHORT-TERM MODELS INDICATE CLOUDS AND A FEW LIGHT
SNOW SHOWERS COULD LINGER UNTIL MID-MORNING. BACK EDGE OF THIS
LINGERING BAND MOVING THROUGH THE LSE AREA...WITH ISOLATED FLURRIES
ELSEWHERE SOUTH OF A GRB TO LSE LINE. WILL MONITOR TRENDS UNTIL
ISSUANCE TIME...BUT MAY HAVE TO KEEP SOME TEMPORARY VSBY REDUCTIONS
IN AT KMSN UNTIL 15Z.
REST OF FORECAST LOOKS TO BE VFR WITH GUSTY NW WINDS UP TO 25 KTS
INTO THIS EVENING THEN SLOWLY EASING. BITTER COLD WINDS CHILLS
OVERNIGHT OF 23 TO 28 BELOW ZERO.
MARINE...EXTENDED SMALL CRAFT ADVISORY UNTIL 03Z THURSDAY AS
FORECAST SOUNDINGS INDICATE ENOUGH MIXING/MOMENTUM TRANSFER TO
PRODUCE WIND GUSTS OF 23 KTS TO 25 KTS INTO THIS EVENING...AND
POSSIBLY LONGER...THOUGH MOMENTUM TRANSFER WEAKENS AFTER 00Z-01Z
THOUGH WINDS DO NOT DECOUPLE COMPLETELY.
SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN FRIDAY AFTERNOON AND
EVENING FOR FORECAST SOUTHWEST TO SOUTH WIND GUSTS REACHING SMALL
CRAFT ADVISORY LEVELS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 10 AM CST THIS MORNING FOR WIZ056-062-
067.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.
&&
UPDATE...JTS
TODAY/TONIGHT AND AVIATION/MARINE...REM
THURSDAY THROUGH TUESDAY...MRCHazardous weather outlook, Feb 18, 4:25 AM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 425 AM CST WED FEB 18 2015 WIZ046-047-051-052-056>060-062>072-191200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 425 AM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR SAUK...IOWA AND LAFAYETTE COUNTIES FOR WIND CHILLS OF 20 BELOW ZERO. WIND CHILL ADVISORIES WILL BE NEEDED FOR ALL OF SOUTHERN WISCONSIN FOR TONIGHT INTO THURSDAY MORNING FOR BITTERLY COLD WIND CHILLS BETWEEN 20 AND 30 DEGREES BELOW ZERO AS ARCTIC AIR SPREADS IN ON GUSTY NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD ARCTIC AIR WILL REMAIN ANCHORED OVER THE REGION INTO FRIDAY. WIND CHILLS MAY FALL TO BETWEEN 20 AND 25 DEGREES BELOW ZERO AGAIN THURSDAY NIGHT INTO FRIDAY MORNING...HOWEVER THE WINDS WILL BE MUCH LIGHTER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-191200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 425 AM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT MID-MORNING THROUGH THIS EVENING AS A TIGHTENING PRESSURE GRADIENT ACROSS LAKE MICHIGAN WILL CAUSE BLUSTERY NORTHWEST WINDS OVER THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY AFTERNOON AND EVENING...AND AGAIN FROM MONDAY NIGHT THROUGH TUESDAY EVENING FOR GUSTY WINDS. REM WWW.WEATHER.GOV/MKX
Nearby
Wind Chill Advisories in Wisconsin, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.